The Guardian
Email YouTube Facebook Instagram Twitter

Nigeria on high alert over Stevens-Johnson Syndrome

Related

Stevens-Johnson-syndrome3The Federal Government yesterday raised fresh concerns over the Stevens-Johnson syndrome and called for greater alertness to curb the ailment.
Stevens-Johnson syndrome is described as a rare, serious disorder of the skin and mucous membranes.

Officials said it is usually a reaction to a medication or an infection and often, Stevens-Johnson syndrome with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters. Then the top layer of the affected skin dies and sheds.

It is said to be a medical emergency that usually requires hospitalisation. Treatment focuses on eliminating the underlying cause, controlling symptoms and minimising complications.

In a release yesterday, Minister of Health, Prof.Isaac Adewole, asked the public to be more careful in the use of medications.

Adewole said the development had become necessary considering how a sibling of marathoner, Fedeshola Adedayo, died of the ailment.



No Comments yet